MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g2: report source corrected manufacturer¿s investigation conclusion: the reported event of atypical screen activity on the system monitor (serial unknown) was unable to be confirmed.The system monitor was not returned for analysis.Submitted log files revealed on 25may2025 at 14:32:03, the intentional pump stop button was pressed, resulting in a pump stop associated with low flow hazard and left ventricular assist device (lvad) off hazard alarms.Low speed advisory, low speed hazard, and low pump current flags were also briefly captured in association with the pump stop event.The pump stop event lasted approximately 4 seconds, and the pump resumed typical operation.The pump appeared to function as intended for the duration of the log file.The log file did not reveal any indication of the system monitor not functioning as intended.Provided information revealed that the pump stop button was mistakenly pressed.Provided information also revealed that the system monitor display disappeared and no alarms occurred.Additionally provided information also revealed that the system monitor was not rebooted before use.A root cause for the reported event could not be conclusively determined through this investigation.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.A, and the heartmate 3 lvas patient handbook, rev.C, are currently available.The ifu states to use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1, then a stopping pump message will be displayed.The ifu further states that the pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.The ifu and the patient handbook, ¿alarms and troubleshooting¿, explains system alarms and the recommended actions associated with them.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while the patient was hospitalized after heartmate 3 implantation, while connected to the system monitor, the screen suddenly displayed "pump off".However, the display disappeared within a few seconds, and no alarm occurred.Since there were no changes in parameters, a request was made for log file analysis.The pump off history at 14:32 was pressed by mistake when the me checked.The above event was believed to have occurred before 14:32.The system monitor was not rebooted before use; it appeared that nothing was restarted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient was asymptomatic.Log files were reviewed, and the event log file captured an intentional pump stop on (b)(6) 2025 at 14:32:03 causing the pump to stop/ the pump resumed normal operation at 14:32:06.The log file also captured intermittent low flow alarms and few momentary low flow estimates with the calculated pulsatility index (pi) elevated starting from (b)(6) 2025 from 21:24 to 21:48.There were no unusual rotor faults, pump temperature, or any other abnormal pump faults were seen in the event log.There did not appear to be any type of external mechanical circulatory support equipment issues causing these events.Otherwise, there were no other notable alarm conditions or parameter changes.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22286007
Report Number2916596-2025-03718
Device Sequence Number20926368
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)170907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/23/2025
08/07/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/05/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight45 KG